Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 10, 2013, 4:01 PM EDT for Livingston County, Monroe County, Ontario County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 10, 2013, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
Counties Livingston County, NY, Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 87 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WWUS81 KBUF 102001
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT WED APR 10 2013
NYZ003-013-014-102045-
LIVINGSTON NY-MONROE NY-ONTARIO NY-
401 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF BROCKPORT TO 7 MILES WEST OF YORK TO 28 MILES
SOUTHWEST OF MOUNT MORRIS...AND MOVING EAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
ROCHESTER AND IRONDEQUOIT...
EAST ROCHESTER...
WEBSTER AND FAIRPORT...
DANSVILLE AND CANANDAIGUA...
GENEVA...
LAT...LON 4248 7784 4252 7784 4252 7803 4267 7795
4298 7790 4304 7790 4304 7795 4313 7791
4314 7800 4336 7799 4335 7776 4324 7755
4328 7738 4303 7736 4301 7696 4276 7697
4276 7731 4257 7737 4257 7765 4247 7772
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:54 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 10, 3:54 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT WED APR 10 2013
.SYNOPSIS...
A SERIES OF SURFACE LOWS RIDING ALONG A FRONTAL BOUNDARY STALLED
FROM THE CENTRAL MISSISSIPPI VALLEY TO THE NORTHEAST WILL BRING
SEVERAL PERIODS OF RAIN TO OUR AREA THROUGH FRIDAY. ON THE COLDER
NORTH SIDE OF THIS FRONTAL BOUNDARY...THERE WILL ALSO BE A CHANCE
FOR SOME WINTRY PRECIPITATION LATE TONIGHT THROUGH FRIDAY MORNING.
A WARMER AND MOIST FLOW FRIDAY WILL END THE THREAT OF WINTRY
MIX...BUT ADDITIONAL SOAKING RAIN AND EMBEDDED THUNDERSTORMS WILL
CROSS THE REGION.
&&
.NEAR TERM /THROUGH THURSDAY/...
WE WILL CONTINUE BOTH WINTER HEADLINES AND FLOOD HEADLINES WITH THIS
LATE AFTERNOON FORECAST PACKAGE.
FOR THE WINTER HEADLINES...A COMPLEX AND LATE SEASON PATTERN IS
EVOLVING THIS AFTERNOON...THAT WILL LIKELY LEAD TO A WINTRY MIX LATE
TONIGHT AND THROUGH THE DAY TOMORROW. CURRENTLY A FRONTAL BOUNDARY
IS ACROSS THE SOUTHERN MID ATLANTIC AND BACK THROUGH THE SOUTHERN
MISSISSIPPI VALLEY. TO THE NORTH OF THIS FRONTAL BOUNDARY A BROAD
CANADIAN HIGH PRESSURE IS BUILDING ACROSS WESTERN ONTARIO CANADA. FLOW
AROUND THIS AREA OF HIGH PRESSURE WILL PRODUCE NORTHEAST WINDS WITH
A SHALLOW FREEZING LAYER PUSHING SOUTHWARD FROM CANADA AND INTO MUCH
OF OUR CWA. MEANWHILE AROUND 5-7K FEET A WEST-SOUTHWESTERLY MOIST
FLOW WILL BRING BOTH MOISTURE AND WARMING ALOFT. ISENTROPIC LIFT
ACROSS A TIGHT BAROCLINIC ZONE (850 HPA TEMPERATURES RANGING FROM
+10C TO -4C SOUTH TO NORTH) WILL PRODUCE PRECIPITATION.
THIS IS A LATE SEASON EVENT AS USUALLY A MID APRIL SUN ANGLE WILL
WARM THE BOUNDARY LAYER SUCH THAT FREEZING RAIN IS UNLIKELY. WE DID
COMPARE THIS PRESENT CASE WITH AN EVENT FROM 10 YEARS AGO...APRIL
3-4 OF 2003. THIS WAS A SIMILAR EVENT WITH A STALLED FRONTAL
BOUNDARY TO OUR SOUTH AND A RIBBON OF MOISTURE OVER THE EASTERN
GREAT LAKES REGION. IN APRIL OF 2003 MANY AREAS SOUTH OF LAKE
ONTARIO DID RECEIVE SOME FREEZING RAIN...EVEN THROUGH THE DAYLIGHT
HOURS...WITH A WINTRY MIX EAST OF LAKE ONTARIO. BUFKIT PROFILES WITH
THE APRIL 2003 EVENT WERE SLIGHTLY COLDER AT THE SURFACE...ABOUT A
DEGREE C COLDER...WHILE THE DEPTH OF THE COLDER AIR IS SLIGHTLY
GREATER WITH THIS PRESENT CASE.
OVERNIGHT TEMPERATURES WILL DROP INTO THE LOW 30S ACROSS THE
REGION...WITH SOME UPPER 20S ACROSS THE NORTH COUNTRY AND MID TO
UPPER 30S CLOSE TO THE STATE LINE. WHILE THE LIKELIHOOD OF
PRECIPITATION IS HIGH CONFIDENCE...JUST A DEGREE OR TWO SEPARATES
FREEZING RAIN FROM JUST A PLAIN COLD RAIN. A GREATER PERCENTAGE OF
THE 09Z SREF MEMBERS...COMBINED WITH SOUNDING PROFILES OF BOTH THE
NAM AND GFS...OUTPUT FROM THE SPC SSEO MODEL MEMBERS...AND
COMPARISON TO THE EVENT 10 YEARS AGO BRINGS ENOUGH CONFIDENCE TO
ISSUE A FREEZING RAIN ADVISORY FOR AREAS SOUTH OF LAKE ONTARIO...AND
A WINTER WEATHER ADVISORY FOR AREAS EAST OF LAKE ONTARIO WHERE THE
DEPTH OF COLD AIR WILL LIKELY BE GREAT ENOUGH TO SUPPORT A FEW
INCHES OF SNOW ACROSS THE HILL TOPS.
THE FOCUS OF THE FREEZING RAIN...MIXED WITH SOME SNOW AND SLEET
TONIGHT WILL BE ACROSS THE NORTH COUNTRY WHERE THE COLD AIR PUSHING
SOUTHWARD WILL FIRST ARRIVE. BY LATE TONIGHT...AND TOWARDS DAWN THE
COLD AIR SHOULD BE WEDGING SOUTHWARD ACROSS LAKE ONTARIO SUCH THAT
SOME FREEZING RAIN IS POSSIBLE...MAINLY FROM THE GENESEE VALLEY AND
ACROSS THE NORTHERN NIAGARA FRONTIER. THIS COLD AIR WILL CONTINUE TO
SLOWLY PUSH SOUTHWARD THROUGH THE DAY SUCH THAT MUCH OF THE CWA WILL
SUPPORT FREEZING RAIN. EVEN THOUGH THE APRIL SUN ANGLE...THICK CLOUD
COVER AND TEMPERATURES LINGERING IN THE LOW TO MID 30S WILL SUPPORT
FREEZING RAIN EVEN THROUGH THE DAY LIGHT HOURS THURSDAY. THE LEAST
LIKELIEST PLACE FOR FREEZING RAIN WILL BE ALONG THE NY/PA STATE LINE
WHERE THE COLD AIR MAY REMAIN SHALLOW ENOUGH TO NOT SUPPORT FREEZING
RAIN...BUT RATHER JUST PLAIN RAIN. STILL THE NORTHERN PORTIONS OF
THE SOUTHERN TIER WILL LIKELY SEE SOME FREEZING RAIN.
FREEZING RAIN MAY CAUSE SOME SLICK ICY SPOTS ON ROAD AND WALK WAYS
THURSDAY MORNING...AND AGAIN IN THE EVENING WITH THE SETTING SUN.
ICE ACCUMULATIONS THROUGH THURSDAY EVENING WILL LIKELY BE HEAVIEST
ACROSS THE INLAND NIAGARA FRONTIER AND ACROSS THE GENESEE VALLEY
WHERE UP TO A THIRD OF AN INCH OF ICE MAY ACCUMULATE ON
TREES...POWER LINES AND OTHER ELEVATED OBJECTS.
WARMER AIR WILL PUSH ACROSS THE REGION STARTING LATER TOMORROW FROM
SOUTH TO NORTH...AND END THE THREAT OF WINTRY MIX.
FOR THE FLOOD HEADLINE...A FLOOD WATCH HAS BEEN ISSUED FOR THE
CWA...EXCEPT FOR THE EASTERN LAKE ONTARIO REGION. SEVERAL WAVES OF
RAINFALL LAST NIGHT AND THROUGH THE END OF THE WEEK WILL LEAD TO
BOTH GENERAL AREAS OF FLOOD CONCERNS AS WELL AS RIVER CONCERNS.
FOR THE REMAINDER OF TODAY AND TONIGHT SEVERAL CLUSTERS OF
THUNDERSTORMS AS SEEN ON IR AND REGIONAL RADARS OVER THE CENTRAL
GREAT LAKES...AND HEADING TOWARDS THE EASTERN GREAT LAKES WILL BRING
ANOTHER INCREASE IN PRECIPITATION CHANCES THIS AFTERNOON AND
EVENING. A LINE OF THUNDERSTORMS THAT IS BOWING ACROSS THE NIAGARA
FRONTIER WILL BRING HEAVY RAIN AND A THUNDERSTORM...HOWEVER WITH THE
NORTHEAST FLOW AND STABLE LOW LAYER EXPECT STRONG WINDS ASSOCIATED
WITH THIS FEATURE NOT TO REACH THE GROUND THIS EVENING. A STEADY FLOW OF
MOISTURE WILL MAINTAIN CATEGORICAL POPS THROUGH TONIGHT AND
TOMORROW.
ON THURSDAY ANOTHER SURFACE WAVE ALONG THE STALLED FRONTAL BOUNDARY
WILL ADVANCE THROUGH THE WESTERN OHIO VALLEY. FLOW AHEAD OF THIS
FEATURE WILL MAINTAIN ISENTROPIC LIFT AND PRECIPITATION CHANCES
THROUGH THE DAY.
HIGHS TOMORROW WILL LINGER IN THE 30S WITH A NORTHEAST FLOW...EXCEPT
FOR THE SOUTHERN TIER WHERE SOME MID 40S AIR TEMPERATURES WILL PUSH
NORTHWARD ACROSS THE STATE LINE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
VERY ACTIVE PATTERN THROUGH THE SHORT TERM AS A STALLED FRONTAL
BOUNDARY REMAINS DRAPED ACROSS THE AREA. MODEL GUIDANCE WILL
CONTINUE TO STRUGGLE WITH RESPECT TO THE EXACT TIMING OF THE PERIODS
OF HEAVIEST PRECIP...SINCE THEY WILL BE TIED TO MULTIPLE CONVECTIVE
SYSTEMS AND CONVECTIVELY AUGMENTED SHORTWAVES. THE OVERALL THEME IS
STILL CONSISTENT IN MODEL GUIDANCE HOWEVER...WITH SEVERAL WAVES OF
MODERATE TO HEAVY RAINFALL THROUGH THE PERIOD SUPPORTED BY STRONG
FRONTOGENETIC FORCING ALONG THE VERY SHARP STALLED FRONTAL ZONE. THE
LAST WAVE APPEARS TO BE POTENTIALLY THE MOST SIGNIFICANT...AS THE
MAIN MID LEVEL TROUGH AND SURFACE LOW LIFTS INTO THE CENTRAL LAKES
LATE THURSDAY NIGHT AND FRIDAY MORNING. TOTAL PRECIP THROUGH FRIDAY
STILL APPEARS TO BE IN THE 2-3 INCH RANGE ON AVERAGE...ALTHOUGH
LOCALLY HIGHER AMOUNTS ARE POSSIBLE WHERE TRAINING CONVECTION OCCURS.
PTYPE WILL STILL BE AN ISSUE THURSDAY NIGHT WITH SURFACE TEMPS NEAR
THE FREEZING MARK IN SOME AREAS. ACROSS WESTERN NY...A FEW SPOTS MAY
STILL BE AT FREEZING ACROSS THE NIAGARA FRONTIER TO NEAR ROCHESTER
EARLY...BUT LATEST NAM/GFS GUIDANCE SHOWS A SURGE OF WARMER AIR
PUSHING NORTH BY LATE EVENING WHICH SHOULD BRING TEMPS ABOVE
FREEZING BY THEN. EAST OF LAKE ONTARIO SURFACE TEMPS MAY REMAIN AT
OR BELOW FREEZING FOR MUCH OF THE NIGHT. THIS WILL SET THE STAGE FOR
SOME FREEZING RAIN ACCUMULATION...AND SOME WET SNOW AND SLEET MAY
ALSO MIX IN EARLY ON BEFORE THE WARMEST NOSE ALOFT MOVES IN
OVERNIGHT. SOME LOCATIONS MAY PICK UP A TENTH TO QUARTER INCH OF ICE
ACCUMULATION OVERNIGHT ACROSS THE NORTH COUNTRY...WITH ANY SNOW
AMOUNTS MINIMAL.
ON FRIDAY THE MAIN MID LEVEL TROUGH AND MOISTURE CONVEYOR WILL SWEEP
EAST ACROSS THE AREA WITH RAIN TAPERING OFF DURING THE MORNING
ACROSS WESTERN NY...AND BY EARLY TO MID AFTERNOON ACROSS THE NORTH
COUNTRY. BEFORE IT TAPERS OFF...THE HEAVIEST RAIN ON FRIDAY WILL
FOCUS ACROSS THE EASTERN LAKE ONTARIO REGION WITH A HALF TO THREE
QUARTERS OF AN INCH POSSIBLE IN THE MORNING.
FRIDAY AFTERNOON THROUGH SATURDAY THE MID LEVEL AND SURFACE LOW WILL
BECOME NEARLY VERTICALLY STACKED AS THEY SLOW DOWN JUST NORTH OF THE
LAKES. MOIST CYCLONIC FLOW WILL OVERSPREAD OUR REGION WITH WRAP
AROUND MOISTURE SLOWLY INCREASING. THIS WILL BRING SCATTERED
SHOWERS...WHICH MAY MIX WITH SOME WET SNOW AT TIMES ACROSS HIGHER
TERRAIN ESPECIALLY FRIDAY NIGHT AND AGAIN SATURDAY EVENING. EXPECT
AMOUNTS TO BE VERY LIGHT...WITH NOTHING MORE THAN A LIGHT COATING
POSSIBLE ON THE HIGHEST HILLS. TEMPERATURES WILL RETURN TO BELOW
AVERAGE AS 850MB TEMPS SLOWLY FALL TO ABOUT -5C BY SATURDAY.
SATURDAY NIGHT THE MID LEVEL LOW WILL SLOWLY WEAKEN AND BEGIN TO
PULL EAST THROUGH QUEBEC...WITH ANY WRAP AROUND SHOWERS OF RAIN AND
WET SNOW SLOWLY ENDING FROM WEST TO EAST.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN POOR AGREEMENT TODAY WITH RESPECT TO THE
HANDLING OF THE NEXT SYSTEM FOR SUNDAY NIGHT INTO THE FIRST HALF OF
NEXT WEEK...AND THE POSITION OF ANOTHER QUASI-STATIONARY FRONTAL
ZONE. THE GFS BRINGS A STRONG WAVE AND ASSOCIATED SIGNIFICANT RAIN
BACK INTO WESTERN NY SUNDAY EVENING...WITH A FRONTAL ZONE STALLING
OVER WESTERN NY THROUGH MIDWEEK...SIMILAR TO WHAT WE HAVE THIS WEEK.
THE ECMWF IS COMPLETELY DIFFERENT...WITH THE FIRST WAVE PASSING INTO
THE WESTERN GREAT LAKES SUNDAY NIGHT WITH THE FRONTAL ZONE REMAINING
MAINLY TO OUR NORTH AND WEST...WITH JUST A SMALLER CHANCE OF RAIN BY
TUESDAY AND WEDNESDAY.
GIVEN THE MODEL UNCERTAINTY...FOR NOW WE WILL JUST STICK CLOSE TO
THE PREVIOUS FORECAST WITH LOW CHANCES OF RAIN SUNDAY NIGHT THROUGH
WEDNESDAY. AFTER A CHILLY WEEKEND TEMPERATURES WILL REBOUND AGAIN...
ESPECIALLY IF THE MORE NORTHERLY ECMWF SOLUTION VERIFIES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 18Z IFR TO VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION. A
NORTHEAST FLOW ACROSS LAKE ONTARIO WILL CONTINUE IFR OR LOWER
CONDITIONS FOR THE KIAG/KBUF/KROC AIRFIELDS THROUGH MUCH OF THE TAF
PERIOD.
ELSEWHERE TWO CLUSTER OF THUNDERSTORMS...ONE NOW JUST SOUTH AND EAST
OF LAKE ERIE...MAY BRING A THUNDERSTORM TO THE SOUTHERN TIER THE
FIRST HOUR OR TWO OF THE TAF PERIOD. THE SECOND CLUSTER...OVER
WESTERN SOUTHERN ONTARIO PENINSULA WILL LIKELY REACH THE NIAGARA
FRONTIER LATE THIS AFTERNOON. THESE STORMS WILL RUN INTO SLIGHTLY
MORE STABLE AIR AND WILL KEEP THUNDER OUT OF THE KROC AND KART TAF.
A STEADY FLOW OF MOISTURE WILL MAINTAIN CHANCES FOR RAIN SHOWERS
THROUGH THE TAF PERIOD. A DEEPENING POOL OF COLDER...FREEZING AIR FROM
THE NORTH MAY CHANGE THIS PRECIPITATION TO A WINTRY MIX ACROSS THE
NORTH COUNTRY AND FREEZING RAIN SOUTH OF LAKE ONTARIO TOMORROW. WILL
INSERT FZRA INTO THE KROC/KBUF/KIAG TAF SITES FOR THE DAY TOMORROW.
THE COLD AIR MAY NOT REACH NEAR THE KJHW TERMINAL AND WILL JUST
LEAVE A COLD PLAIN RAIN SHOWERS IN THE TAF.
ACROSS THE EASTERN LAKE ONTARIO REGION OUTSIDE ANY SNOW SHOWERS THAT
WILL PRIMARILY EFFECT THE TUG HILL...MVFR OR VFR FLIGHT CONDITIONS
WILL PREVAIL.
OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY...MVFR/IFR WITH RAIN. CHANCE OF
FZRA/SLEET/SNOW EAST OF LAKE ONTARIO THURSDAY NIGHT AND FRIDAY
MORNING. CHANCE OF FREEZING RAIN THURSDAY NIGHT FOR KBUF/KROC/KIAG.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS. POSSIBLE HIGHER
ELEVATION SNOW SHOWERS.
SUNDAY... MAINLY VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF RAIN SHOWERS.
&&
.MARINE...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN DRAPED JUST SOUTH
OF THE LOWER LAKES THROUGH THURSDAY...BEFORE A WAVE OF LOW PRESSURE
SLIDES EASTWARD ALONG THIS BOUNDARY THURSDAY AFTERNOON INTO FRIDAY.
NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND THROUGH THE DAY
THURSDAY WITH WINDS AND WAVES INCREASING TO AROUND 20 KNOTS OR
SO...AND WAVES RISING TO OVER 5 FEET ON THE SOUTHERN SHORELINES.
THIS NORTHEAST WIND WILL ALSO BRING SMALL CRAFT WINDS TO THE LOWER
NIAGARA RIVER THURSDAY WHERE THE WINDS WILL FUNNEL UP THE RIVER
GORGE. WINDS WILL SLOWLY SUBSIDE THURSDAY NIGHT AND FRIDAY WITH
SMALL CRAFT CONDITIONS DIMINISHING. WAVES WILL CONTINUE TO REMAIN
OVER 4 FOOT ON THE WESTERN END OF LAKE ONTARIO INTO FRIDAY
MORNING.
&&
.HYDROLOGY...
A STALLED FRONTAL ZONE DRAPED ACROSS THE REGION WILL CONTINUE TO
PROVIDE A FOCUS FOR NUMEROUS ROUNDS OF MODERATE TO HEAVY RAIN
THROUGH FRIDAY MORNING. TOTAL ADDITIONAL RAINFALL AMOUNTS OF 2 TO
3 INCHES ARE POSSIBLE ACROSS WESTERN NY WITH 1 TO 2 INCHES ACROSS
THE NORTH COUNTRY. TRAINING CONVECTION MAY PRODUCE LOCALLY HIGHER
AMOUNTS.
THE HYDRO CONCERN IS MULTI-FACETED. FIRST...EACH OF THE BATCHES OF
MODERATE TO HEAVY RAIN MAY PRODUCE SOME MINOR FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS AS WELL AS SMALL STREAMS AND CREEKS.
EXPECT THIS TO BE RELATIVELY MINOR...SINCE WE WILL HAVE SOME
BREAKS IN THE HEAVY RAIN WHICH WILL ALLOW WATER TO RECEDE BEFORE
THE NEXT BATCH ARRIVES.
SECOND...EXPECT THE RIVER FLOOD RISK TO INCREASE BY THURSDAY NIGHT
AND FRIDAY. THE FASTER RESPONDING CREEKS...SUCH AS MOST OF THE
BUFFALO AREA CREEKS AND CATTARAUGUS CREEK MAY APPROACH FLOOD STAGE
SEVERAL TIMES FOLLOWING EACH BATCH OF HEAVY RAIN...BUT SHOULD HAVE
ENOUGH TIME TO RECEDE BETWEEN BATCHES TO KEEP ANY FLOODING
RELATIVELY MINOR. OF GREATER CONCERN IS THE SLOWER RESPONDING
RIVERS...SUCH AS TONAWANDA CREEK...BLACK CREEK...AND POSSIBLY THE
ALLEGHENY RIVER. SINCE THESE ARE SLOWER TO RESPOND...EACH BATCH OF
RAIN WILL ADD TO THE PREVIOUS...WITH A STAIR-STEP CLIMB IN STAGE
THROUGH FRIDAY AND INTO THE WEEKEND. IF THESE SLOWER RIVERS DO END
UP FLOODING...THEY WOULD NOT CREST UNTIL THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 2 AM THURSDAY TO 11 AM EDT FRIDAY
FOR NYZ006>008.
FLOOD WATCH FROM 7 PM EDT THIS EVENING THROUGH FRIDAY
AFTERNOON FOR NYZ001>005-010>014-019>021-085.
FREEZING RAIN ADVISORY FROM 2 AM TO 11 PM EDT THURSDAY FOR
NYZ001>005-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM THURSDAY TO 10 AM EDT FRIDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 5 AM EDT
FRIDAY FOR LOZ030.
SMALL CRAFT ADVISORY FROM 3 AM THURSDAY TO 4 PM EDT FRIDAY
FOR LOZ042>044.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMAS
HYDROLOGY...HITCHCOCKHazardous weather outlook, Apr 10, 12:51 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1251 PM EDT WED APR 10 2013 NYZ001>005-010>014-019>021-085-111700- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1251 PM EDT WED APR 10 2013 ...FLOOD WATCH IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... ...FREEZING RAIN ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111700- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1251 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-111700- OSWEGO-JEFFERSON-LEWIS- 1251 PM EDT WED APR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 11 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Apr 10, 2:38 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 238 PM EDT WED APR 10 2013 NYZ012-085-102030- WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE 238 PM EDT WED APR 10 2013 ...THUNDERSTORMS WITH SMALL HAIL AND BRIEF HEAVY DOWNPOURS MOVING ACROSS SOUTHERN ERIE COUNTY... A STRONG THUNDERSTORM NEAR COLDEN AT 230 PM WILL MOVE EAST AROUND 45 MPH. PEA TO NICKLE SIZED HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THIS STORM AS IT MOVES EAST THROUGH WALES CENTER...VARYSBURG AND WARSAW THROUGH 315 PM. A SECOND STRONG STORM...JUST WEST OF EDEN...WILL MOVE EAST AND IMPACT NORTH BOSTON AND COLDEN THROUGH 330 PM. EXPECT SMALL HAIL OF PEA TO HALF INCH...GUSTY WINDS OF 45 MPH AND BRIEF HEAVY DOWNPOURS WITH THIS STORM.
Special weather statement, Apr 10, 3:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT WED APR 10 2013
NYZ001-010-085-102015-
ERIE NY-NIAGARA NY-
317 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM YOUNGSTOWN TO NIAGARA FALLS TO 17 MILES SOUTHWEST OF GRAND
ISLAND...AND MOVING EAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
TONAWANDA AND NORTH TONAWANDA...
KENMORE AND BUFFALO...
AMHERST AND WILLIAMSVILLE...
LANCASTER...
EAST AURORA...
LAT...LON 4313 7906 4327 7907 4329 7894 4333 7883
4334 7846 4274 7854 4279 7886 4281 7888
4294 7892 4295 7897 4299 7903 4306 7901
4307 7908Special weather statement, Apr 10, 3:40 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT WED APR 10 2013
NYZ002-003-011>013-085-102045-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ORLEANS NY-WYOMING NY-
340 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MEDINA TO 8 MILES NORTHWEST OF DARIEN TO BOSTON...AND MOVING
EAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
ALBION AND BATAVIA...
LAT...LON 4252 7888 4256 7894 4278 7874 4279 7849
4333 7846 4333 7799 4314 7800 4313 7791
4304 7795 4304 7790 4301 7790 4295 7791
4290 7796 4264 7798 4265 7846 4253 7847
4247 7886Special weather statement, Apr 10, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EDT WED APR 10 2013
NYZ003-013-014-102045-
LIVINGSTON NY-MONROE NY-ONTARIO NY-
401 PM EDT WED APR 10 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF BROCKPORT TO 7 MILES WEST OF YORK TO 28 MILES
SOUTHWEST OF MOUNT MORRIS...AND MOVING EAST AT 60 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
ROCHESTER AND IRONDEQUOIT...
EAST ROCHESTER...
WEBSTER AND FAIRPORT...
DANSVILLE AND CANANDAIGUA...
GENEVA...
LAT...LON 4248 7784 4252 7784 4252 7803 4267 7795
4298 7790 4304 7790 4304 7795 4313 7791
4314 7800 4336 7799 4335 7776 4324 7755
4328 7738 4303 7736 4301 7696 4276 7697
4276 7731 4257 7737 4257 7765 4247 7772The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:07 PM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 51 hr |
| Apr 10, 12:35 PM EDT | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 51 hr |
| Apr 10, 12:35 PM EDT | Freezing Rain Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 39 hr |
| Apr 10, 3:17 PM EDT | Special Weather Statement | BUF | Niagara | 58 min |
| Apr 10, 3:40 PM EDT | Special Weather Statement | BUF | Genesee, Wyoming | 65 min |
| Apr 10, 3:44 PM EDT | Small Craft Advisory | BUF | 4 days | |
| Apr 10, 5:02 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 58 min |
| Apr 10, 6:11 PM EDT | Special Weather Statement | BUF | Allegany | 34 min |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.